MAUDE Adverse Event Report: AV-TEMECULA-CT RX HERCULINK ELITE STENT SYSTEM

AV-TEMECULA-CT RX HERCULINK ELITE STENT SYSTEM
Catalog Number 1011502-12
Medical Device Problem Codes Difficult to Remove (1528); Improper or Incorrect Procedure or Method (2017); Failure to Advance (2524); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 09/28/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).During processing of this complaint, attempts were made to obtain complete event, patient and device information.(b)(4).The device was not returned for analysis.The investigation determined that the reported difficulties were due to case circumstances.The failure to advance was likely due to anatomical conditions, as the lesion site was described as heavily tortuous and heavily calcified.Additionally, it was reported that the stent dislodged during retraction into the guide catheter, which was likely user related.It should be noted that the rx herculink elite instructions for use (ifu) provides the following instructions: should unusual resistance be felt at any time during either lesion access or removal of the delivery system post-stent implantation, the entire system should be removed as a single unit.Failure to follow these steps and / or applying excessive force to the delivery system can potentially result in loss or damage to the stent and / or delivery system components.If it is necessary to retain guide wire position for subsequent vessel access, leave the guide wire in place and remove all other system components.In this case, failing to follow the ifu removal instructions likely contributed to the stent dislodgment.A review of the lot history record revealed no manufacturing nonconformities that would have contributed to this complaint.Additionally, a review of the complaint history of the reported lot revealed no other incidents.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
 
Event or Problem Description
It was reported that the procedure was to treat a heavily tortuous, heavily calcified lesion in the renal artery.During a percutaneous intervention, the herculink elite stent delivery system (sds) failed to cross the lesion due to anatomy.During sds retraction, resistance was met retracting the device into the guide catheter.During retraction, the herculink elite stent dislodged into the iliac artery.A wire was attempted to retrieve the dislodged herculink elite stent, however, the stent then traveled into the profunda artery.It was decided to leave the stent free floating in the profunda and no additional treatment was provided.Another herculink elite stent was successfully used in replacement.There was no reported adverse patient sequela and no reported clinically significant delay in the procedure.No additional information was provided.

Brand Name
RX HERCULINK ELITE STENT SYSTEM
Common Device Name
STENT SYSTEM
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key7945252
Report Number2024168-2018-07760
Device Sequence Number931165
Product Code NIN
UDI-Device Identifier08717648078279
UDI-Public08717648078279
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
P110001
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial
Report Date (Section B) 10/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2020
Device Catalogue Number1011502-12
Device Lot Number8010461
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/28/2018
Initial Report FDA Received Date10/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age78 YR
Patient Weight75